Kentucky, 2004

Flood in Kentucky, April 24 to 25, 2004

April 24 to 25, 2004 · NWS LMK · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 24, 3:00 AM EST, 40 minutes earlier.

Area forecast discussion, Apr 24, 3:00 AM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 AM EDT SAT APR 24 2004

.SHORT TERM (TODAY THROUGH MONDAY)

STATIONARY FRONT HAS MOVED TO THE SOUTH OF KENTUCKY. AREAS OF
THUNDERSTORMS NEAR AND SOUTH OF FRONTAL BOUNDARY MOVING EAST ACROSS
ARKANSAS INTO TENNESSEE. AS SHOWERS MOVE INTO DRIER AND MORE STABLE
AIR THEY HAVE BEEN DISSIPATING. EXPECT FRONT TO MOVE SLOWLY TO THE
NORTH TODAY. WITH DAYTIME HEATING AIR WILL DESTABILIZE AND SCATTERED
SHOWERS AND THUNDERSTORMS WILL DEVELOP NEAR FRONT. EXPECT CLOUDS AND
CHANCES OF SHOWERS TO DECREASE SOME AS FRONT MOVES NORTH. HAVE TRIED
TO DEPICT THIS IN GRIDS.

ETA ONCE AGAIN THE FAVORED MODEL AT THE SURFACE. GFS IS FASTER AT
SURFACE MOVING FRONT INTO FA EARLIER THAN ETA. WILL LEAN CLOSER TO
ETA TIMING FOR INCREASING TO HIGHER POPS.

MOST LOCATIONS WILL SEE RAINFALL SUNDAY AND SOME MORE SIGNIFICANT
AMOUNTS. SPC HAS SLIGHT RISK OF SEVERE WITH STORMS AHEAD OF FRONT
WITH GOOD SOUTHERLY FLOW AND INSTABILITY AHEAD OF FRONT.

AS COLD FRONT PUSHES THROUGH SUNDAY NIGHT...CHANCES OF SHOWERS WILL
DROP OFF WITH SHOWERS ENDING ACROSS FA AROUND MIDNIGHT. DRIER AIR
WILL SPREAD OVER THE AREA THROUGH MONDAY.

STAYED CLOSE TO BLEND OF ETA AND GFS MOS FOR POPS AND TEMPS.

.EXTENDED (MONDAY NIGHT THROUGH SATURDAY)...
MADE ONLY MINOR CHANGES IN PREVIOUS FORECAST.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

&&

SCHOLZ
Hazardous weather outlook, Apr 23, 5:45 PM EST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
645 PM EDT FRI APR 23 2004

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-070>078
-081-082-241000-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY-
JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN-
WOODFORD KY-
INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN...
WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE...
RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN...
FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA...
BARDSTOWN...NEW ALBANY...JASPER AND CORYDON
645 PM EDT FRI APR 23 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SHOWERS AND THUNDERSTORMS ARE POSSIBLE SATURDAY AS A FRONTAL
BOUNDARY PUSHES NORTH...AND AGAIN SUNDAY WHEN A COLD FRONT SWEEPS
THROUGH THE OUTLOOK AREA. A SLIGHT RISK FOR SEVERE STORMS EXISTS
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Butler

When
April 24, 3:40 AM EST to April 25, 8:20 AM EST
Where
Butler forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
37.207, -86.682 (the zone’s center; the record gives no point)

The Green River at Woodbury crested at 34.0 feet around 7 PM EST on April 24. Flood stage at Woodbury is 33 feet. Minor flooding occurs at this level. Lowlands around the town of Woodbury are covered with water.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2004Every state in 2004This day in weather historyWarnings in Kentucky, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387545.